Smooth finite dimensional embeddings

R. Mansfield, H. Movahedi-Lankarani, R. Wells

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We give necessary and sufficient conditions for a norm-compact subset of a Hubert space to admit a C1 embedding into a finite dimensional Euclidean space. Using quasibundles, we prove a structure theorem saying that the stratum of n-dimensional points is contained in an n-dimensional C1 submanifold of the ambient Hubert space. This work sharpens and extends earlier results of G. Glaeser on paratingents. As byproducts we obtain smoothing theorems for compact subsets of Hubert space and disjunction theorems for locally compact subsets of Euclidean space.

Original languageEnglish (US)
Pages (from-to)585-615
Number of pages31
JournalCanadian Journal of Mathematics
Issue number3
StatePublished - Jun 1999

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Smooth finite dimensional embeddings'. Together they form a unique fingerprint.

Cite this